Texas, 2019Tornado in Texas, July 26, 2019
July 26, 2019 · NWS BRO · 1 event in 1 county or zone
A weak easterly wave helped produce a rare afternoon band of showers, some rotating, from South Padre Island into the Gulf waters out to 60 nautical miles out. One cell produced a brief waterspout just east of the middle of the City beaches that moved onshore before dissipating on the beach before reaching any buildings.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak easterly wave helped produce a rare afternoon band of showers, some rotating, from South Padre Island into the Gulf waters out to 60 nautical miles out. One cell produced a brief waterspout just east of the middle of the City beaches that moved onshore before dissipating on the beach before reaching any buildings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 26, 2:08 PM CST, 7 minutes earlier.
Area forecast discussion, Jul 26, 2:08 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
308 PM CDT Fri Jul 26 2019
.SHORT TERM (Now through Saturday Night): The combination of a
stalled frontal boundary down to the south, residual outflow
boundaries and the sea breeze had aided in some pockets of low-
topped showers across the lower-mid valley, along the coast and
offshore today. This is where the PW values have trended between
1.75 and 2 inches today. For the northern ranchlands, much drier
conditions are in place with PW values of only around 1.25 inches.
Clouds and the occasional showers have kept temperatures down a
bit across the valley while portions of the ranchlands were able
to make it into the mid to upper 90s this afternoon.
The stalled frontal boundary to the south will gradually lift
northward tonight and into Saturday as a warm front, which will
allow for winds to veer to the southeast across the region. Pops
during the night will mainly concentrate along the coast and
offshore but will elect to expand the potential for isolated to
scattered convection across much of the region for Saturday as the
southeasterly winds behind the front will advect moisture further
north and west compared to today. With the return of the warmer and
more humid onshore flow, will go ahead with keeping temperatures
along with dew points a few degrees higher compared to today.
Saturday night should see showers again concentrate mainly over
the coastal waters but a shower or two couldn't be ruled out from
reaching near the coast.
.LONG TERM (Sunday through Friday): Weakness in the 500mb ridge
across the western Gulf of Mexico Sunday will continue to provide
at least a slight chance of showers and thunderstorms...mainly
across the coastal sections of the CWA...through the rest of the
weekend into early next week before the 500mb ridge across the
southwest United States moves slightly eastward Monday into
Tuesday. This will provide an increase in subsidence across south
Texas Tuesday through the rest of the week before a 500mb
low/inverted trough approaches the lower Texas coast Thursday.
This will provide at least a slight chance of showers and
thunderstorms across the lower Texas coast Friday.
&&
.MARINE (Now through Saturday Night): Stalled frontal boundary to
the south will gradually slide northward as a warm front tonight
and will allow for winds to veer to out of the south to southeast.
The influence of the front will keep the chance for showers and
thunderstorms in the forecast. A shower or thunderstorm may result
in locally gusty winds and perhaps locally agitated seas. Marine
conditions will otherwise trend fair with light to modest wind
speeds and seas of generally around 1 to 3 feet.
Sunday through Wednesday...Moderate southeast winds will prevail
across the coastal waters Sunday with surface high pressure across
the southeast United States extending into the Gulf of Mexico.
The pressure gradient will remain relatively strong across the
lower Texas coast Monday before weakening on Tuesday. Moderate
southeast winds Monday will become light across the western Gulf
of Mexico Tuesday. The pressure gradient will remain weak across
the coastal waters Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 91 79 92 / 20 30 10 20
BROWNSVILLE 76 94 78 93 / 10 30 10 20
HARLINGEN 74 95 77 96 / 10 30 10 20
MCALLEN 76 96 79 99 / 10 30 10 10
RIO GRANDE CITY 75 99 78 101 / 10 10 10 10
SOUTH PADRE ISLAND 79 88 80 88 / 20 30 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short term...62/53
Long term...61
Hazardous weather outlook, Jul 26, 3:00 AM CST, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
400 AM CDT Fri Jul 26 2019
TXZ248>257-351-353-270900-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
400 AM CDT Fri Jul 26 2019
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Today and Tonight
Moderate risk of rip currents today, decreasing to low tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Elevated rip current risk could develop Sunday into Monday due to
the response of wind waves to slightly stronger winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-270900-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
400 AM CDT Fri Jul 26 2019
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Small craft may need to exercise caution Sunday into Monday due
to slightly stronger southeast winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Tornado, Cameron
- When
- July 26, 2:15 PM CST
- Where
- Cameron County, 3.38 mi NE of Port Isabel
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 15 yd
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 26.106, -97.163
Beach Patrol and Emergency Management from the City of South Padre Island, as well as public video, showed a brief waterspout moved onshore near Gulf Boulevard City Beach Access #10. Before dissipating, the waterspout displaced beach umbrellas and tents, with minimal damage. Time estimated from video, reports, and radar.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flows in Colorado, July 26, 2019$203,000 · 5 events
- Flash Flooding in Utah, July 26, 2019$79,000 · 2 events
- Hail in Minnesota, July 26, 20194 in hail · 39 events
- Hail and Damaging Winds in Minnesota, July 26, 20191.5 in hail · 10 events
- Lightning Strike in Florida, July 26, 20191 injured · 1 event
- Hail and Damaging Winds in Nebraska, July 26, 20191.75 in hail · 7 events
- Flash Flooding and Hail in Nebraska, July 26, 20192 in hail · 6 events
- Marine Thunderstorm Winds in Lake Superior, July 26, 201951 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 26, 20192 events
- Hail and Damaging Wind in Wisconsin, July 26, 20192.5 in hail · 2 events
- Hail in Nebraska, July 26, 20191.75 in hail · 2 events
- Hail in South Dakota, July 26, 20191 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 855046.